0 of 36 questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 36 questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
Unfortunately, you have failed the quiz. You must score at least 80% to pass. You may take the quiz a total of three (3) times. If you do not pass by your third attempt, you must contact Mike Masterton at (631) 852-4836 or via email at William-Michael.Masterton@suffolkcountyny.gov
Congratulations! You passed the quiz!
Hypotension, hypoventilation, and pinpoint pupils would be expected following an overdose of:
Signs and symptoms of a sympathomimetic drug overdose include:
Which of the following drugs is NOT a sedative-hypnotic?
Which of the following questions would be of LEAST pertinence during the initial questioning of a patient who ingested a substance?
A poison that enters the body by __________ is the MOST difficult to treat.
Substance abuse is MOST accurately defined as:
The EMT’s primary responsibility to the patient who has been poisoned is to:
Heroin is an example of a(n):
The poison control center will be able to provide you with the most information regarding the appropriate treatment for a patient with a drug overdose if the center:
Which of the following statements regarding inhaled poisons is correct?
Your priority in caring for a patient with a surface contact poisoning is to:
Phosphorus or elemental sodium should be brushed off of the skin instead of irrigated with water because:
Most poisonings occur via the __________ route.
In general, injected poisons are impossible to dilute or remove because they:
As you enter the residence of a patient who has possibly overdosed, you should:
Your unit is dispatched to the county jail for an intoxicated inmate. Upon arrival, you find the patient, a 33-year-old male, lying supine in a jail cell. He is responsive to painful stimuli only and has slow, shallow respirations. You should be MOST concerned that this patient:
You receive a call to a residence where a man found his wife unconscious on the couch. The patient is unresponsive, her respiratory rate is 8 breaths/min, her breathing is shallow, her heart rate is 40 beats/min, and her pulse is weak. The husband hands you an empty bottle of hydrocodone (Vicodin), which was refilled the day before. You should:
It is MOST important to determine a patient’s weight when asking questions pertaining to a toxic ingestion because:
Airborne substances are diluted with:
A person who routinely misuses a substance and requires increasing amounts to achieve the same effect is experiencing a(n):
The MOST commonly abused drug in the United States is:
A hypnotic drug is one that:
When caring for a known alcoholic patient with severe trauma to the chest and abdomen, you should be concerned that:
DTs is a syndrome associated with withdrawal from:
A 49-year-old male presents with confusion, sweating, and visual hallucinations. The patient’s wife tells you that he is a heavy drinker and she thinks he had a seizure shortly before your arrival. This patient is MOST likely experiencing:
During your assessment of a 50-year-old male who was found unconscious in an alley, you note that he has slow, shallow respirations; significant bradycardia; facial cyanosis; and pinpoint pupils. As your partner begins assisting the patient’s ventilations, he directs your attention to the patient’s arms, which have multiple needle tracks on them. This patient’s clinical presentation is MOST consistent with:
You and your paramedic partner are caring for a patient who ingested codeine, acetaminophen (Tylenol), and propoxyphene (Darvon). The patient is unresponsive, his breathing is slow and shallow, and his pulse is slow and weak. Treatment for this patient will include:
You respond to a local motel for a young female who was sexually assaulted. The patient is conscious but confused. She tells you that the last thing she remembers was drinking beer at a club with her friends the night before. When she awoke, she was in the bed of the motel room. You should be MOST suspicious that this patient:
You respond to a college campus for a young male who is acting strangely. After law enforcement has secured the scene, you enter the patient’s dorm room and find him sitting on the edge of the bed; he appears agitated. As you approach him, you note that he has dried blood around both nostrils. He is breathing adequately, his pulse is rapid and irregular, and his blood pressure is 200/110 mm Hg. Treatment for this patient includes:
In an apparent suicide attempt, a 19-year-old female ingested a full bottle of amitriptyline (Elavil). At present, she is conscious and alert and states that she swallowed the pills approximately 30 minutes earlier. Her blood pressure is 90/50 mm Hg, her pulse is 140 beats/min and irregular, and her respirations are 22 breaths/min with adequate depth. When transporting this patient, you should be MOST alert for:
You are dispatched to a local nursery for a 39-year-old female who is sick. When you arrive, you find the patient lying on the floor. She is semiconscious, has copious amounts of saliva coming from her mouth, and is incontinent of urine. You quickly feel her pulse and note that it is very slow. Initial management for this patient should include:
Atropine sulfate and pralidoxime chloride are antidotes for:
A patient who presents with rapid breathing, nausea and vomiting, ringing in the ears, and a high fever should be suspected of ingesting a significant quantity of:
An overdose on acetaminophen, the active ingredient in Tylenol, will MOST likely cause:
Which of the following statements regarding the Salmonella bacterium is correct?
A 3-year-old female ingested several leaves from a plant in the living room. The child’s mother is not sure what type of plant it is, stating that she bought it simply because it was pretty. After completing your initial assessment of the child, you should: